Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 11, 2001, 3:05 PM MDT for Bannock County, Power County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2001, 3:05 PM MDT (21:05 UTC)
- Expired
- Jul 11, 2001, 3:35 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bannock County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 42 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 112107 SVRPIH IDC005-077-112135- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 305 PM MDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO * UNTIL 335 PM MDT * AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL POWER COUNTY...OR ABOUT 4 MILES NORTHWEST OF CRYSTAL...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN BANNOCK COUNTY UNTIL 335 PM MDT RURAL EASTERN POWER COUNTY UNTIL 325 PM MDT VERY LARGE HAIL TO ONE INCH AND HEAVY RAIN IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4275 11263 4265 11248 4274 11231 4287 11247
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM MDT, 35 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM MDT, 35 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT WED JUL 11 2001 WIDESPREAD CONVECTIVE ACTIVITY DEVELOPED EARLY THIS AFTERNOON ACROSS SOUTHERN HIGHLANDS WITH 88-D INDICATING OVER TWO INCHES RAIN LAST HOUR JUST SOUTH OF MALAD AND OVER 2 INCHES IN SW CASSIA COUNTY. FLASH FLOODING MAIN CONCERN. BEST CONVECTION OCCURRING WITH DRYING AREA BEHIND SHORT WAVE MOVING THROUGH SE ID AT PRESENT AS WELL AS WITH SHORT WAVE IN SE CORNER OF ID. BASIC MOIST UNSTABLE AIRMASS STILL IN PLACE AS HAS BEEN FOR LAST SEVERAL DAYS. BETTER INSTABILITY TODAY AS H5 TEMPS HAVE COOLED AND LAPSE RATES FROM H7 TO H5 HAVE INCREASED SUBSTANTIALLY TODAY. WILL CONTINUE WITH SCATTERED CONVECTIVE ACTIVITY THIS EVENING WITH LIKELY AGAIN IN CARIBOU AND SOUTH CENTRAL HIGHLANDS. WITH HEAVY RAINS CURRENTLY WILL WORD LOCALLY HEAVY RAINS IN ALL ZONES. APPEARS MUCH OF ACTIVITY OROGRAPHICALLY INFLUENCED. ACTIVITY SHOULD TAPER OFF WITH LOSS OF DIURNAL HEATING AND GRADUALLY DIE AFTER MIDNIGHT FROM W TO E. MODELS ARE INDICATING SOME DRYING BOTH THUR AND FRIDAY AS LOSE A BIT OF MONSOONAL MOISTURE AS STRONGER SW JET MOVES IN. PRECIP WATERS DROP WELL BELOW AN INCH FOR FIRST TIME IN A WHILE. INSTABILITY REMAINS HOWEVER AND FAST MOVING SHORT WAVES IN SW JET WILL PROPAGATE THROUGH REGION THROUGH FRIDAY. CAPES INCREASE THUR AND FRI AS WELL. WILL KEEP DIURNAL CHANCES OF CONVECTION IN MOUNTAINS AND GO SLIGHT CHANCE IN SNAKE PLAIN WITH CONTINUED INSTABILITY. WILL STAY CLOSER TO WARMER FWC GUIDANCE IN SHORT TERM. BASICALLY NOT A WHOLE LOT OF CHANGES PLANNED IN EXTENDED. AVN STILL SHOWING UPPER LOW MOVING SE INTO WASH STATE BY 12Z MON...SLOWER THAN PREVIOUS RUN. FAIRLY GOOD AGREEMENT WITH 12Z UK RUN THROUGH 120 HRS. WILL NOT COOL DOWN TEMPS AS MUCH AND THINK WITH TROF AXIS STAYING WEST ALONG COAST WILL BE GENERALLY DRY WITH SOME POPS FOR NW ZONES BY TUE- WED. GK BYI 59/88/59/90 3222 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH BB 057/088 058/090 057 11322 .PIH...NONE.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:16 PM MDT | Flash Flood Warning | PIH | Cassia | 44 min |
| Jul 11, 2:40 PM MDT | Flash Flood Warning | PIH | Oneida | 50 min |
| Jul 11, 2:59 PM MDT | Flash Flood Warning | PIH | Cassia | 31 min |
| Jul 11, 4:06 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 39 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.